Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 274, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 27, 2006, 5:41 PM EDT for Dawson County, Forsyth County, Hall County, Georgia. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2006, 5:41 PM EDT (21:41 UTC)
- Expired
- May 27, 2006, 6:11 PM EDT
- In force
- 30 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
Counties Dawson County, GA, Forsyth County, GA, Hall County, GA
The radar
The Atlanta radar (KFFC), 124 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 5:45 PM EDT | HAIL 0.75 | 2 Sw Murrayville, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.7 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 533 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 1109 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 272141 SVRFFC GAC085-117-139-272230- /O.NEW.KFFC.SV.W.0274.060527T2141Z-060527T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 541 PM EDT SAT MAY 27 2006 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DAWSON COUNTY IN NORTH CENTRAL GEORGIA FORSYTH COUNTY IN NORTH CENTRAL GEORGIA HALL COUNTY IN NORTH CENTRAL GEORGIA * UNTIL 630 PM EDT * AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR DOUGHERTY...AND MOVING SOUTH AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHESTATEE AND WESTERN PARTS OF LAKE LANIER. IF ON OR NEAR LAKE LANIER...GET OFF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3445 8398 3434 8413 3423 8400 3434 8380 $$
2 follow-up statements
000 WWUS52 KFFC 272204 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 604 PM EDT SAT MAY 27 2006 GAC085-117-139-272230- /O.CON.KFFC.SV.W.0274.000000T0000Z-060527T2230Z/ FORSYTH GA-HALL GA-DAWSON GA- 604 PM EDT SAT MAY 27 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR DAWSON...HALL AND FORSYTH COUNTIES... AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR CHESTATEE...OR ABOUT 9 MILES WEST OF GAINESVILLE...MOVING SOUTH AT 10 MPH. ANOTHER VERY STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST OF AMICALOLA FALLS AND COULD AFFECT FAR WESTERN DAWSON COUNTY. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OSCARVILLE. IF ON OR NEAR LAKE LANIER...GET OUT OF THE WATER AND MOVE INDOORS OF INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3445 8398 3434 8413 3423 8400 3434 8380 $$
000 WWUS52 KFFC 272211 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 610 PM EDT SAT MAY 27 2006 GAC085-117-139-272220- /O.CAN.KFFC.SV.W.0274.000000T0000Z-060527T2230Z/ FORSYTH GA-HALL GA-DAWSON GA- 610 PM EDT SAT MAY 27 2006 ...THE SEVERE THUNDERSTORM WARNING FOR DAWSON...HALL AND FORSYTH COUNTIES HAS BEEN CANCELLED... THE THUNDERSTORM IN NORTHEAST FORSYTH COUNTY HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER. A STRONG STORM ACROSS FAR NORTHWEST DAWSON COUNTY COULD PRODUCE SMALL HAIL AND GUSTY WINDS THROUGH 630 PM. IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...PLEASE CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6, 7 6 3, 4 4 6 6. LAT...LON 3445 8398 3434 8413 3423 8400 3434 8380 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 5:30 PM EDT, 11 minutes earlier.
Area forecast discussion, May 27, 5:30 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 530 PM EDT SAT MAY 27 2006 .SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT) APPARENTLY ENOUGH INSTABILITY HAD BOTTLED UP THAT BY AROUND 18Z... CONVECTIVE TEMPERATURE WAS ABLE TO BREAK WHATEVER CAP WE HAD AND ISOLATED SHOWERS HAD BEGUN DEVELOPING IN VARIOUS LOCATIONS ACROSS THE SOUTHEASTERN UNITED STATES. BETWEEN WATER VAPOR AND VISIBLE SATELLITE IMAGERY...IT LOOKS LIKE LEFTOVER MCV FROM FRIDAY SEEMS TO BE PART OF THE CULPRIT. HOWEVER...SINCE THESE STORMS WILL BE MOSTLY DIURNALLY DRIVEN INSTABILITY-TYPE STORMS DUE TO LACK OF DYNAMICS...DO NOT EXPECT THEM TO LINGER MUCH PAST SUNSET. CANNOT RULE OUT A MARGINAL SEVERE STORM OR TWO AS THEY PULSE UP AND DOWN. MODELS ARE HAVING A BIT OF TROUBLE RESOLVING THIS SITUATION. THE GFS AND RUC BOTH WANTED TO BREAK OUT STORMS EVERYWHERE EARLIER THIS AFTERNOON. NAM AND PARALLEL NAM ARE BETTER WITH THE PLACEMENT OF THE STORMS (INITIATION NEAR 18Z WAS ALONG THE SAVANNAH RIVER) BUT CONVECTIVE INITIATION IN BOTH OF THESE MODELS WAS LATER THIS EVENING AND OVERNIGHT. IN SPITE OF THIS...THEY DO ALL AT LEAST AGREE ON POPS LESS THAN 20% FOR THE OVERNIGHT PERIOD. HOWEVER... THEY ALSO ALL HINT ON SOME SORT OF MCS DEVELOPING OFF THE SOUTH CAROLINA COAST. GIVEN THIS HAVE LEFT SLIGHT CHANCE POPS IN THE EARLY OVERNIGHT PERIOD FAR SOUTHEAST...NO MENTION OF RAIN ELSEWHERE RIGHT NOW...BUT WILL WAIT TILL PRESS TIME FOR FINAL DECISION. A BIT OF A REPEAT ON SUNDAY AS THE RIDGE ALOFT BUILDS IN ALLOWING THE MOISTURE TO REMAIN LOCKED IN PLACE. TEMPERATURES SOAR AGAIN TO THE LOWER 90S IN SOME AREAS. SOUTHERLY FLOW AROUND THE WESTERN EDGE OF THE HIGH BRINGS CONTINUED MOISTURE FLOW AND RAIN CHANCES INTO THE DEEP SOUTH ON MONDAY...AND PARTS OF WEST CENTRAL AND NORTHWEST GEORGIA GET INTO THIS ACT. NO REAL CHANGES ALOFT DURING THE SHORT TERM...SO ANY STORMS THAT DEVELOP WOULD CONTINUE TO BE THESE AFTERNOON PULSE SUMMERTIME STORMS...HIGH CAPE LOW SHEAR TYPE STUFF WITH MAYBE SOME HAIL AND A DOWNBURST OR TWO HERE OR THERE. 500MB TEMPS REMAIN IN THE -8C TO -10C RANGE...NO JET TO SPEAK OF MOVING OVER THIS AREA...AND OTHER THAN A SHORTWAVE WIGGLING THROUGH THE UPPER RIDGE...NO REAL FORCING ALOFT. .LONG TERM...(TUESDAY THROUGH SATURDAY) LARGE UPPER RIDGE REMAINS OVER THE SOUTHEAST THROUGH A GOOD PORTION OF THE EXTENDED...CONTINUING THE PATTERN OF ISOLATED TO SCATTERED AFTERNOON PULSE-TYPE SHOWERS AND THUNDERSTORMS. THE RIDGE GRADUALLY BREAKS DOWN...OR RATHER FLATTENS...TOWARD THE END OF THE WORK WEEK WHEN A WAVE MOVES ACROSS THE NORTHERN HALF OF THE UNITED STATES. THE FRONT ASSOCIATED WITH THIS SYSTEM LOOKS INITIALLY TO BE FAIRLY POTENT...BUT BY THE TIME IT REACHES OUR AREA ON FRIDAY...NATURALLY...IT WEAKENS AND THE MOISTURE SEEMS TO SPLIT ACROSS THE STATE. WILL HAVE TO WAIT AND SEE WHAT COMES OF IT...BUT GENERALLY AN UNSETTLED PATTERN UNTIL THE FRONT MOVES THROUGH. OF COURSE...WE WILL SOON BE GETTING INTO THE TIME OF YEAR THAT IT WILL BE RARE FOR A FRONT TO ACTUALLY MAKE IT ALL THE WAY THROUGH THE STATE. FOR THE MOST PART...MID 80S TO LOWER 90S FOR HIGHS... MID 60S TO LOWER 70S FOR LOWS. && .AVIATION... OVERALL...VFR CONDITIONS EXPECTED THROUGH TAF VALID PERIOD...WITH JUST ISOLATED...BRIEF EXCEPTIONS. SUBTROPICAL...SUMMERLIKE UPPER RIDGE BUILDING OVER THE AREA AND FORECAST TO REMAIN IN PLACE OVER THE SOUTHEAST...NAMELY GEORGIA...FOR THE NEXT SEVERAL DAYS. DYNAMICS WILL REMAIN VERY WEAK...MUCH LIKE JULY...BUT INSTABILITY WILL BE HIGH. AMPLE LOW-LEVEL MOISTURE REMAINS IN PLACE. THUS...EXPECT PATTERN OF ISOLATED AFTERNOON/EVENING SHRA/TSRA TO CONTINUE. IN GENERAL...POPS NOT HIGH ENOUGH TO MENTION IN TAFS. IMMEDIATE SFC AIR MASS REMAINS RELATIVELY DRY WITH DEWPOINTS IN THE 60S...THUS RADIATIONAL FOG NOT A SIGNIFICANT PROBLEM GIVEN HIGH MIN TEMPS. IN ADDITION...MCN...ONE OF THE USUAL FOG LOCATIONS...HAS HAD NO RAIN RECENTLY AND NOW AROUND 9 INCHES BELOW NORMAL FOR THE YEAR. THUS...DO NOT EXPECT MUCH PROBLEM THERE EITHER. CEILINGS... VFR THROUGH TAF VALID PERIOD...WITH THE ONLY EXCEPTION BEING ISOLD BRIEF IFR IN SHRA/TSRA ACTIVITY DURING THE AFTERNOON/EVENING. THERE ARE NO SYNOPTIC SYSTEMS SLATED TO AFFECT THE AREA THROUGH THE TAF VALID PERIOD...SO OTHER THAN CONVECTIVE DEBRIS...SKIES WILL TEND TO GO CLEAR OVERNIGHT AND IN THE EARLY MORNING HOURS. VISIBILITY... ONLY TWO EXCEPTIONS FROM VFR VISIBILITY WILL BE ISOLATED...BRIEF AFTERNOON/EVENING SHRA/TSRA AND MVFR VISIBILITY IN FOG/HAZE MORNING HOURS. NOTE...THAT HAZE MAY BECOME AN INCREASING PROBLEM DURING THE DAYTIME AS UPPER RIDGE BUILDS OVER THE AREA AND SFC AIR MASS BECOMES STAGNANT. WX... ISOLD SHRA/TSRA IN THE 18Z-02Z PERIOD. NOT ENOUGH TO WARRANT ANYTHING OTHER THAN VCTS AT THIS TIME AND AMEND IF CLEAR THAT TSRA WILL AFFECT TAF SITE. THERE DOES APPEAR TO BE A SLIGHTLY BETTER CHANCE FOR SHRA/TSRA ACROSS ATL-MCN-CSG ON SUN THAN WAS OBSERVED TODAY. WINDS... AS UPPER RIDGE BUILDS OVER THE AREA A VERY WEAK BACKDOOR FRONT WILL EVOLVE. THIS WILL BRING WINDS AROUND TO THE NE LATE SUNDAY. EXACT TIMING OF SUCH WILL BE DIFFICULT GIVEN WEAK FLOW. SPEEDS GENERALLY LESS THAN 10KTS THROUGH TAF VALID PERIOD. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 71 92 70 90 / 10 20 10 10 ATHENS 69 95 65 95 / 10 20 10 10 GAINESVILLE 70 91 64 89 / 10 20 10 20 ROME 69 96 67 94 / 10 20 10 20 COLUMBUS 71 96 69 95 / 10 20 20 10 MACON 68 95 67 93 / 10 20 20 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 12/19
Hazardous weather outlook, May 27, 6:00 AM EDT, 11 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 600 AM EDT SAT MAY 27 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-281000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 600 AM EDT SAT MAY 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND TONIGHT. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS EXTREME NORTH THIS AFTERNOON AND EVENING. .SYNOPSIS... A FRONTAL BOUNDARY STRETCHING FROM PENNSYLVANIA TO TENNESSEE WILL DRIFT SOUTH...NEARING THE TENNESSEE GEORGIA BORDER THIS AFTERNOON. .PRIMARY HAZARDS... THE MOST SIGNIFICANT HAZARD FROM THUNDERSTORMS TODAY WILL BE CLOUD-TO-GROUND LIGHTNING. LARGE HAIL AND DAMAGING THUNDERSTORM WINDS WILL ALSO BE POSSIBLE IN ANY SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MOST SIGNIFICANT THREAT OF SEVERE THUNDERSTORMS WILL BE NORTH OF A ROME TO GAINSVILLE LINE BETWEEN 3 PM AND 9 PM. .DISCUSSION... SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OR MOVE INTO NORTH AND CENTRAL GEORGIA THIS AFTERNOON...AHEAD OF A FRONTAL BOUNDARY DRIFTING SOUTHWARD FROM THE OHIO-TENNESSEE VALLEY REGION. THE AIRMASS ACROSS NORTH AND CENTRAL GEORGIA IS EXPECTED TO BECOME INCREASINGLY UNSTABLE DURING THE AFTERNOON AS TEMPERATURES CLIMB INTO LOW AND MID 90S AND DEW POINTS RANGE FROM THE MIDDLE 60S TO AROUND 70. WITH CAPES FORECAST TO INCREASE INTO THE 1500 TO 2500 RANGE AND LIFTED INDICES IN THE MINUS 2 TO MINUS 5 RANGE...A FEW OF THE THUNDERSTORMS COULD BECOME SEVERE PRODUCING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS EACH DAY...MAINLY DURING THE AFTERNOONS AND EVENINGS. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS...ESPECIALLY ACROSS EXTREME NORTH GEORGIA SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THIS AFTERNOON OR EVENING.
In the hours before
Special weather statement, May 27, 4:04 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 404 PM EDT SAT MAY 27 2006 GAZ007-014-272030- 404 PM EDT SAT MAY 27 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING AND 40 TO 50 MPH WINDS IN DAWSON AND GILMER COUNTIES UNTIL 430 PM EDT... AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CARTECAY...MOVING SOUTHEAST AT 10 MPH. THIS STORM WILL AFFECT AMICALOLA FALLS STATE PARK. KEEP ALERT AND BE PREPARED TO TAKE SHELTER IF A WARNING IS ISSUED.
Special weather statement, May 27, 4:31 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 431 PM EDT SAT MAY 27 2006 GAZ023-272100- 431 PM EDT SAT MAY 27 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL...VERY HEAVY RAINFALL...AND 40 TO 50 MPH WINDS IN HALL COUNTY UNTIL 500 PM EDT... AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED JUST SOUTH OF MURRAYVILLE...MOVING SOUTHEAST AT 10 MPH. THIS STORM WILL AFFECT NORTH PARTS OF LAKE LANIER AND NORTHWEST PARTS OF GAINESVILLE. REMAIN ALERT AND BE PREPARED TO TAKE SHELTER IF A WARNING IS ISSUED.
Special weather statement, May 27, 4:33 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 433 PM EDT SAT MAY 27 2006 GAZ014-015-272100- 433 PM EDT SAT MAY 27 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL...VERY HEAVY RAINFALL...AND 40 TO 50 MPH WINDS IN DAWSON AND LUMPKIN COUNTIES UNTIL 500 PM EDT... AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES WEST OF AMICALOLA FALLS STATE PARK ...MOVING SOUTHEAST AT 10 MPH. ANOTHER STRONG STORM WAS LOCATED NEAR AMICALOLA MOUNTAIN. THESE STORMS WILL AFFECT AMICALOLA FALLS STATE PARK AND NIMBLEWILL. ISOLATED RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES CAN BE EXPECTED OVER THE NEXT HOUR IN THE PATH OF THIS STORM. REMAIN ALERT AND BE PREPARED TO TAKE SHELTER IF A WARNING IS ISSUED.
Special weather statement, May 27, 5:00 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 500 PM EDT SAT MAY 27 2006 GAZ015-023-272130- 500 PM EDT SAT MAY 27 2006 ...SIGNIFICANT WEATHER ALERT FOR VERY HEAVY RAIN...PEA SIZED HAIL...AND 40 MPH WINDS IN HALL AND LUMPKIN COUNTIES UNTIL 530 PM EDT... AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES SOUTH OF MURRAYVILLE...DRIFTING SOUTHEAST AT 5 MPH. ANOTHER STRONG STORM WAS LOCATED NEAR AURARIA IN SOUTHERN LUMPKIN COUNTY. THESE STORMS WILL PRODUCE 1 TO 2 INCHES OVER ISOLATED AREAS AND MAY RESULT IN MINOR FLOODING. REMAIN ALERT AND BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
Special weather statement, May 27, 5:32 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 532 PM EDT SAT MAY 27 2006 GAZ023-272200- 532 PM EDT SAT MAY 27 2006 ...SIGNIFICANT WEATHER ALERT FOR MINOR FLOODING...PEA SIZED HAIL AND 40 MPH WINDS IN HALL COUNTY UNTIL 600 PM EDT... AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES SOUTHWEST OF MURRAYVILLE...MOVING SOUTHEAST AT 10 MPH. FLOODING OF CREEKS AND STREAMS ACROSS WESTERN HALL COUNTY WILL BECOME LIKELY THROUGH 600 PM. MOST OF THE RUNOFF WILL DRAIN INTO LAKE LANIER AND SHOULD NOT RESULT IN SIGNIFICANT FLOODING. HOWEVER POOR DRAINAGE AREAS AND URBAN AREAS WILL LIKELY SEE MINOR FLOODING. REMAIN ALERT AND BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 8:29 PM EDT | Severe Thunderstorm Warning | FFC | Dade | 46 min |
| May 26, 9:16 PM EDT | Severe Thunderstorm Warning | FFC | Dade | 44 min |
| May 26, 9:37 PM EDT | Severe Thunderstorm Warning | FFC | Walker | 53 min |
| May 27, 5:21 PM EDT | Severe Thunderstorm Warning | FFC | Dawson | 24 min |
| May 27, 6:20 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa | 25 min |
| May 27, 6:44 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Whitfield | 61 min |
| May 27, 7:04 PM EDT | Severe Thunderstorm Warning | FFC | Walker | 41 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.